Was put on cymbalta for depression,due to major chronic pain. I have not started taking yet. Im scared from everyones comments. Is it addictive or the weaing off is bad. Im on norco and the withdrawl was hard.
Hi Koopy -
Don't freak out... there is nothing about this medication to be afraid of. No addictive components... it isn't that kind of med. It is an excellent anti- depression medication. It has also been known to treat pain stemming from nerve issues. I didn't get that benefit but it did a great job of treating the depression so that I could start doing other things to help myself. I was only ever on one other medication that worked and that was Parnate (MAOI). I was on that medication for about 6 years before the effects of it started wearing off. The next med I tried after that was Cymbalta... I have NOTHING negative to say about this medication... NOTHING.
Another benefit of this medication is it doesn't have the "weight gain" issues that some of those other meds have.
Do yourself a favor... start taking it in the dose you were told to take it. Only you are going to know how it works for you. But don't let fear of the unknown run you. For me... it really was... "all that". It could be a few weeks before you notice any difference. For me the changes were subtle and that is okay, too. I just stopped some of the negative behaviors I was doing. My closest friends were the ones to tell me that I looked happier than I had been in a long time. Yeah, imagine that... I had to be told that I looked happy and what was going on in my life. Nice for a change, I must say...
Keep posting and let us know how you are doing... remember, this is the beginning and the dose that is right for you is just down the road. I hope you take that road and stop stressing about it... no need for it, really.
I was on Cymbalta for 12 years. I couldn't believe how much better I felt compared to the other anti-depressants I had been on before. And it started working on my depression relatively qiuckly, about two weeks. I didn't gain weight, I slept all night and could actually leave my house without someone pushing me. It didn't seem to help with my chronic pain, but when I stopped taking it, I had no weird feelings at all. But I am a crazy chick, so who knows.
Try it, I think you will be glad you did.
You can probably find scary comments about any drug on this site. It all depends on the person. Sounds like this could be a good option for you, so don't pass it up! If there's any point you don't feel comfortable with the treatment, talk to your doctor. If you feel you may not be able to recognize a reaction yourself, talk to some close friends and family about keeping an eye on you and certain changes they should watch out for. From what I know and what I've experienced, Cymbalta has much more potential for good than bad results compared to some drugs out there. So give it a try!
Good luck to you. Let us know how it goes. :)
I agree with Bsteinbrueck. You are going to hear bad things about any drug. I have heard something negative about every medication I am on. You have to give it a chance and see how it works for you. I definately think you should take it and give it a chance. I took it for a while, and it helped me a lot. I just want to encourage you, and tell you not to be afraid. We are all here for you. If you ever need to talk I/we're here anytime. Please let us know how you are doing in a while. Keep us posted. And one more thing. I used to be scared to take anything. I questioned and doubted everything that was prescribed to me. I would call my sister and drive her nuts. lol. I finally got to the point that I realized I would never get better and know how something was going to work unless I tried it. So I do understand where you're coming from. I've been there. Anyway... Best of luck to you, and Best wishes... Ruth
I've been on cymbalta for 8 months and it has helped me for my fibromyalgia pain. The only side affect I have had is I have no appetite. It works good and I wouldn't be afraid to take it. Of course there's always some possibility that you may have an allergic reaction to it but you won't know unless you try it. I hope it works for you as well as it has for me. InnerSpirit
I have 4 physicians with 2 telling me I have lupus and 2 telling me that I do not have it. My rheumatologist gave me enough samples for a month and then a prescription. I am a chronic pain patient with trigeminal neuralgia. My medications have been the same for years. My stopping Cymbalta caused me to have withdrawals last week. I ended up having tonic-clonic seizures. My first one was at home. 911 was called which resulted in a ride with the paramedics to the emergency room. I had 3 more of these seizures in the emergency room. I was given IV Dilantin and Ativan to stop the seizures and admitted to the hospital. I had an MRI,EEG, and lumbar puncture. Everything came back normal. When I got home I researched all of the same medications that I have taken since 2006 without any problems. I then looked up Cymbalta. What I found was scary.
Because of the Cymbalta being the only difference in my medications, I am convinced withdrawal from Cymbalta caused my seizures. I am telling anyone I know on antidepressants not to take this medicine if their physician wants to prescribe it. My big mistake was I did not ask why I was being prescribed Cymbalta. Based on my experience and research on this drug, I would recommend you not take it. It has too many scary side effects
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Oct 2012 • 2 answers
Posted 23 Dec 2012 • 9 answers
Good afternoon, I was put on 30 mg. Cymbalta and then increased to 60 mg.but the sexual side effects
Posted 17 Feb 2014 • 2 answers
Posted 21 Feb 2014 • 6 answers
Posted 30 Mar 2017 • 3 answers